Deciding to come off Heroin is a brave move, one that is highly commendable considering that Heroin is a highly addictive substance. However, you should know that withdrawal from Heroin without medical supervision can be dangerous. Therefore, you should always seek medical help.

What is Heroin addiction?

Obtained from Morphine (a powerful substance which resides in the seed of Poppy plants,) Heroin reproduces the effects of Opium when ingested. The drug triggers the release of neurotransmitters (Dopamine,) which then produces the feeling of euphoria or intense pleasure.

The drug is a powerful physical and psychological painkiller, providing the user with a relaxing effect. As soon as the brain becomes acquainted with that euphoric rush, the user begins to develop an intense craving along with a tolerance – encouraging the use of larger amounts.

Why Your Decision to Give Up Heroin Is Good

Heroin can reduce the basic functions of the central nervous system; it is a sedative which can slow respiration and the heart rate, which is hazardous when taken in large doses.  Heroin can cause a variety of other health complications:

  • Incessant infection and illness.
  • Chronic lung and heart issues.
  • Indefinite brain chemical imbalances.
  • Memory loss and impaired cognitive skills
  • Those that share needles when injecting heroin risk exposure to diseases like hepatitis B and C and HIV/AIDS

Signs that your loved one is addicted to Heroin

The following are some signs to look out for if you are concerned that your loved one may be using the substance:

  • Puncture marks in the arms, legs, or other parts of the body. This is the most visible sign of a Heroin addiction
  • Red eyes and pupil dilation
  • Slurred speech and rambling.
  • Running nose.
  • Shallow breathing.
  • Slower reactions to activities in the environment.
  • Forgetfulness and apathy.
  • Disregard of appearance and hygiene.
  • Loss of appetite
  • Shaking and sweating

Heroin Detox and What to Expect

Withdrawal from Heroin comes with many side effects, but this should not be a discouragement. The symptoms are common with many drug addictions and with medical supervision, the process will become more manageable.

Withdrawal symptoms of Heroin typically begin to manifest between six and twelve hours of abstinence. By the third day you should begin to feel them subside. However, post-acute withdrawal syndrome (PAWS) can occur at regular intervals and may last for a period of months.

Below are some of the most common heroin withdrawal symptoms:

  • Anxiety
  • Chills
  • Depression
  • Diarrhoea
  • Insomnia
  • Nausea
  • Vomiting
  • Tearing
  • Excessive sweating
  • Running nose
  • Irritability
  • Cravings
  • Abdominal pain
  • Constipation
  • Body and muscle aches.

Treating Heroin Withdrawal Symptoms

One of the reasons medical supervision is advised during Heroin withdrawal is so that the patient can benefit from proper monitoring and assistance, which can help them to manage and even alleviate the pains that accompany withdrawal symptoms.

Medical professionals make use of medications such as Benzodiazepines, Buprenorphine, Clonidine, and Methadone to treat Heroin withdrawal symptoms. Extra medication will depend on the patient’s ability to endure the pains of withdrawal.

If you are seeking assistance with recovery, or looking to help a loved one, please visit a detox clinic near you or leave a comment below. We are here to help you transition to a life free from addiction.

 

Article Submitted on behalf of drugrehab-linconshire.uk and alcoholrehab-linconshire.uk

LEAVE A REPLY

*